Advanced search
Start date

Geometry and topology via Lie Theory

Grant number: 15/22059-2
Support Opportunities:Regular Research Grants
Duration: February 01, 2016 - January 31, 2018
Field of knowledge:Physical Sciences and Mathematics - Mathematics - Geometry and Topology
Principal Investigator:Ivan Struchiner
Grantee:Ivan Struchiner
Host Institution: Instituto de Matemática e Estatística (IME). Universidade de São Paulo (USP). São Paulo , SP, Brazil
Associated grant(s):15/50472-1 - Geometric structures via Lie Theory, AP.R SPRINT


Lie groups are well known to play a central role in modern differential geometry. In fact, since the seminal work of Felix Klein, the very definition of a geometric structure has become intertwined to its symmetry Lie group. However, there are many geometric structures which cannot be described using Lie groups. This may occur for several reasons. Some structures do not have a preferred (canonical) local model (e.g., Poisson structures, Dirac structures; generalized complex structures, etc...). Even for classical geometric structures (G-structures), when dealing with equivalence problems, and classification (or moduli) problems, the symmetries involved are described by more general objects than Lie groups.This project deals with geometric structures determined by Lie groupoids. Moreover, it follows the paradigm introduced by Felix Klein in his Erlangen Program, and takes the point of view that the geometry and Lie theory of Lie groupoids determines and is determined by the geometric structures it induces.In it, we explore classification and integrability problems in classical differential geometry by making use of the Lie theory of the Lie algebroids/groupoids which describe their symmetries. At the same time, we treat geometric and topological aspects of Lie groupoids themselves, and also of their associated fiber bundles. For example, we deal with Chern-Weil theory for principal bundles with a structure Lie groupoid. (AU)

Articles published in Agência FAPESP Newsletter about the research grant:
Articles published in other media outlets (0 total):
More itemsLess items

Scientific publications
(References retrieved automatically from Web of Science and SciELO through information on FAPESP grants and their corresponding numbers as mentioned in the publications by the authors)
CARDENAS, CRISTIAN CAMILO; STRUCHINER, IVAN. Stability of Lie group homomorphisms and Lie subgroups. Journal of Pure and Applied Algebra, v. 224, n. 3, p. 1280-1296, . (15/22059-2)
ALEXANDRINO, MARCOS M.; INAGAKI, MARCELO K.; DE MELO, MATEUS; STRUCHINER, IVAN. ie groupoids and semi-local models of singular Riemannian foliation. ANNALS OF GLOBAL ANALYSIS AND GEOMETRY, v. 61, n. 3, p. 593-619, . (15/22059-2, 19/14777-3, 16/23746-6)
FERNANDES, RUI LOJA; STRUCHINER, IVAN. The classifying Lie algebroid of a geometric structure II: G-structures with connection. SAO PAULO JOURNAL OF MATHEMATICAL SCIENCES, v. 15, n. 2, SI, . (15/22059-2)

Please report errors in scientific publications list using this form.